MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ 3ML W/NDL; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ 3ML W/NDL; PISTON SYRINGE
Model Number 309579
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 11 bd luer-lok¿ 3ml w/ndl experienced missing label information.The following information was provided by the initial reporter: 11 syringes have been identified, so far, as missing the printed product information on the backside of the syringe sterile barrier.Any injuries and/or harm?: no.
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: it was reported the syringes are missing the printed product information on the backside of the syringe sterile barrier.To aid in the investigation, one photo was received for evaluation by our quality team.The photo shows two packaging blisters, material 309579, with the top web facing towards the camera.One package is from batch number 2140273.The second packaging blister is missing its unique device identifying information entirely.The observed condition was non-conforming per product specification and is associated with the packaging printing process.The unique device identifying information that was missing in the complaint photo is printed on the unit packaging during each index of the packaging machine.The printer runs off ink cartridges that supply the ink through the system onto the top web of the packaging.In-process 2d barcode scanners are present on the packaging machinery to verify presence of a barcode on each package.If an anomaly, missing barcode, unreadable barcode, etc., is detected in three consecutive indexes of the packaging machine the process will stop and require operator intervention to remove affected packages and address any failure modes on the printer.A one-off anomaly can occur if tension to the top web is affected via a machine jam or operator intervention of some kind.While rare, if a one-off failure occurs in the indexing sequence, due to top web tension being affected, it may still be packaged.A device history record review was completed for provided material number 309579, lot number 2140273.Production record review, technician database review, and interviews with an electrical engineer and engineering technician were conducted as part of this investigation.No relevant notes related to the complaint defect were found in production records or the technical database.Additionally, all visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Batch 2140273 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.The printer runs off ink cartridges that supply the ink through the system onto the top web of the packaging.Further examination of the device history record did reveal that no cartridge changes were performed over the course of the complaint batch production, the batch prior or batch after.Over the general production of a lot, it is expected that a cartridge change would occur at least once.Common failure modes of not changing out a cartridge in a reasonable timeframe can include but are not limited to missing or illegible unique device identifying information as seen in the complaint photo received from the customer.The potential root cause for the missing unique device identifier content defect is associated with the following events: failure of the operator to change or document a printing cartridge in an adequate amount of time, failure of the operator to remove affected product after a machine stoppage for missing unique device identifying information, or intermittent failure of the printing hardware not recorded in the device history records or production logs because of web tension being affected due to a machine jam or operator intervention.The scope of this issue is likely limited based on the production records reviewed, controls in place, lack of a complaint history, and investigation above.

Brand Name
BD LUER-LOK¿ 3ML W/NDL
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15928507
Report Number1213809-2022-01179
Device Sequence Number17778217
Product Code FMF
UDI-Device Identifier50382903095792
UDI-Public30382903095798
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number309579
Device Catalogue Number309579
Device Lot Number2140273
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2022
Supplement Date Received by Manufacturer01/05/2023
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date01/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown